MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW RA CATH KIT: 20 GA X 1-3/4"; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW RA CATH KIT: 20 GA X 1-3/4"; CATHETER PERCUTANEOUS
Catalog Number AK-04020-SPC
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported: "after the registered nurse (rn) removed an arterial line from the right wrist, he noted a piece of the catheter tip was broken off.Foreign body viewed on ultrasound.Patient was taken to the surgical operating room, and the foreign body was removed successfully.The tip was noted to be 3.5 cm in length and 0.2 cm in diameter.The patient was discharged and had no harm or injury.".
 
Event or Problem Description
It was reported: "after the registered nurse (rn) removed an arterial line from the right wrist, he noted a piece of the catheter tip was broken off.Foreign body viewed on ultrasound.Patient was taken to the surgical operating room, and the foreign body was removed successfully.The tip was noted to be 3.5 cm in length and 0.2 cm in diameter.The patient was discharged and had no harm or injury".
 
Additional Manufacturer Narrative
(b)(4).Corrected data: section g.2.-report source corrected to 'other' - medwatch.The customer returned one portion on an arterial catheter body for evaluation.Clear signs of use were identified as there was disco loration on the catheter body.Visual analysis revealed that the catheter body was separated towards the proximal end.Microscopic examination confirmed the damage and revealed that the point of separation was angled, smooth, and showed no evidence of stretching.This damage is consistent with contact with sharps during use (i.E.Needle bevel) during use.The separated catheter body piece measured 1.441", which is not within the specification limits of 1.541"-1.581" per catheter product drawing.This confirms that not all of the separated catheter was returned for investigation.The catheter body outer diameter measured 0.044", which is within the specification limits of 0.044"-0.047" per the catheter extrusion product drawing.The catheter body inner diameter at the point of separation measured 0.033", which is within the specification limits of 0.031"-0.034" per the catheter extrusion product drawing.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "precaution: once the catheter is partially threaded off the needle, do not attempt to advance needle into catheter again - this may cause catheter damage." the report of arterial catheter separated during use was confirmed through complaint investigation of the returned sample.Visual analysis revealed that the catheter body was severed towards the proximal end.The appearance of the point of separation was consistent with damage resulting from the catheter coming into contact with the needle bevel during use.The ifu provided with the finished kit warns the user, "precaution: once the catheter is partially threaded off the needle, do not attempt to advance needle into catheter again - this may cause catheter damage.".Based on the available information and the sample received, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW RA CATH KIT: 20 GA X 1-3/4"
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20893935
Report Number9680794-2024-01233
Device Sequence Number8933974
Product Code DQY
UDI-Device Identifier10801902121551
UDI-Public(01)10801902121551(11)240409(17)260430(10)33F24C0729(21)
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K021120
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue NumberAK-04020-SPC
Device Lot Number33F24C0729
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2024
Supplement Date Received by Manufacturer01/07/2025
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale
Patient Weight48 KG
Patient EthnicityNon Hispanic